Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 183, NWS Jackson, MS

December 14, 20094 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Dec 14, 2009, 2:47 PM CST for 4 counties in Mississippi. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 14, 2009, 2:47 PM CST (20:47 UTC)
Expired
Dec 14, 2009, 7:32 PM CST
In force
5 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Covington County, MS, Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS

What was reported inside it

TimeReportWhereRemark
Dec 14, 5:30 PM CSTFLASH FLOODColumbia, MSA FEW RDS WERE FLOODED IN MARION COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 163 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1069 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 142047
FFWJAN
MSC031-065-077-091-142345-
/O.NEW.KJAN.FF.W.0183.091214T2047Z-091214T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CST MON DEC 14 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...
  NORTHWESTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 545 PM CST

* AT 245 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING HEAVY RAIN GETTING READY TO MOVE BACK INTO 
  THE WARNED AREA. THE STORMS WERE MOVING NORTHEAST AT AROUND 35     
  MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO     
  THREE INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WANILLA...SONTAG...TOPEKA...JAYESS...ROBINWOOD...TILTON...ARM...OAK
  VALE...SOCIETY HILL...PROGRESS...CARSON...CLEM...LONE STAR...
  HEBRON...MORGANTOWN...HOLLY SPRINGS...GOSS...BUNKER HILL...
  IMPROVE...PRENTISS...MOUNT OLIVE AND MONTICELLO

HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT THREE 
HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3107 8985 3107 8991 3113 8995 3114 9001
      3125 9004 3133 9004 3133 9007 3135 9011
      3136 9024 3166 9024 3178 8965 3100 8965
      3100 8983

$$

BYB
4 follow-up statements
000 
WGUS74 KJAN 142220
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CST MON DEC 14 2009

MSC031-065-077-091-142345-
/O.CON.KJAN.FF.W.0183.000000T0000Z-091214T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COVINGTON MS-MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
420 PM CST MON DEC 14 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR
JEFFERSON DAVIS...LAWRENCE...MARION AND NORTHWESTERN COVINGTON
COUNTIES...

AT 419 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR OAK DALE. THE 
STORMS WERE MOVING TO THE NORTHEAST AT 30 MPH. ESTIMATED RADAR 
RAINFALL AMOUNTS...ON THE ORDER OF ONE TO TWO INCHES...HAVE 
OCCURRED IN THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WANILLA...SONTAG...TOPEKA...JAYESS...ROBINWOOD...TILTON...ARM...OAK
VALE...SOCIETY HILL...PROGRESS...CARSON...CLEM...LONE STAR...
MORGANTOWN...GOSS...BUNKER HILL...IMPROVE...PRENTISS...MOUNT OLIVE
AND MONTICELLO

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR AND A HALF...WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3107 8985 3107 8991 3113 8995 3114 9001
      3125 9004 3133 9004 3133 9007 3135 9011
      3136 9024 3166 9024 3178 8965 3100 8965
      3100 8983

$$

BK
000 
WGUS54 KJAN 142331
FFWJAN
MSC031-065-077-091-150245-
/O.EXT.KJAN.FF.W.0183.000000T0000Z-091215T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CST MON DEC 14 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...
  NORTHWESTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 845 PM CST

* AT 529 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MCCOMB. THE STORMS    
  WERE MOVING NORTHEAST AT 30 MPH. ESTIMATED RADAR RAINFALL          
  AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN   
  THE PAST THREE HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WANILLA...SONTAG...TOPEKA...JAYESS...ROBINWOOD...TILTON...ARM...OAK
  VALE...SOCIETY HILL...PROGRESS...CARSON...CLEM...LONE STAR...
  MORGANTOWN...GOSS...BUNKER HILL...IMPROVE...PRENTISS...MOUNT OLIVE
  AND MONTICELLO

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3107 8985 3107 8991 3113 8995 3114 9001
      3125 9004 3133 9004 3133 9007 3135 9011
      3136 9024 3166 9024 3178 8965 3100 8965
      3100 8983

$$

BK
000 
WGUS74 KJAN 150048
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CST MON DEC 14 2009

MSC031-065-077-091-150245-
/O.CON.KJAN.FF.W.0183.000000T0000Z-091215T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COVINGTON MS-MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
648 PM CST MON DEC 14 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR
JEFFERSON DAVIS...LAWRENCE...MARION AND NORTHWESTERN COVINGTON
COUNTIES...

AT 645 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT AN AREA OF HEAVY RAIN ACROSS FAR SOUTHERN MARION COUNTY. 
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE 
INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WANILLA...SONTAG...TOPEKA...JAYESS...ROBINWOOD...TILTON...ARM...OAK
VALE...SOCIETY HILL...PROGRESS...CARSON...CLEM...LONE STAR...
MORGANTOWN...GOSS...BUNKER HILL...IMPROVE...PRENTISS...MOUNT OLIVE
AND MONTICELLO

THE AREA OF HEAVY RAINFALL WILL CONTINUE TO PUSH EAST OUT OF THE 
AREA BY 7 PM WITH ONLY SOME PATCHY LIGHT RAIN LINGERING UNTIL 9 PM 
OR SO. THIS FLASH FLOOD WARNING MAY BE CANCELLED BETWEEN 7 OR 730 PM 
IF THE RISK OF ANY FLASH FLOODING IS OVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3107 8985 3107 8991 3113 8995 3114 9001
      3125 9004 3133 9004 3133 9007 3135 9011
      3136 9024 3166 9024 3178 8965 3100 8965
      3100 8983

$$

CME
000 
WGUS74 KJAN 150132
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CST MON DEC 14 2009

MSC031-065-077-091-150142-
/O.CAN.KJAN.FF.W.0183.000000T0000Z-091215T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COVINGTON MS-MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
732 PM CST MON DEC 14 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JEFFERSON DAVIS...
LAWRENCE...MARION AND NORTHWESTERN COVINGTON COUNTIES...

THE THREAT OF HEAVY RAIN HAS ENDED.

LAT...LON 3107 8985 3107 8991 3113 8995 3114 9001
      3125 9004 3133 9004 3133 9007 3135 9011
      3136 9024 3166 9024 3178 8965 3100 8965
      3100 8983

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 14, 10:34 AM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Dec 14, 10:34 AM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1034 AM CST MON DEC 14 2009

.UPDATE...RADARS SHOWING CONVECTION ALREADY UNDERWAY ACROSS
SOUTHERN MISSISSIPPI AND MOVING INTO CENTRAL PORTIONS AS WELL. THIS
IS ASSOCIATED WITH A ISENTROPIC LIFT/WAA ADVECTION OVER A WARM FRONT
THAT IS LOCATED GENERALLY ALONG THE COAST. THIS ACTIVITY IS EXPECTED
TO CONTINUE/INCREASE TODAY JUST TO THE NORTH OF THIS WARM FRONT.
THIS COMES AHEAD OF A COLD FRONT THAT WILL ENTER THE REGION TONIGHT
INTO TUESDAY MORNING. THE MAIN CONCERNS THIS AFTERNOON WILL BE HEAVY
RAINFALL AND/OR TRAINING STORMS. PWATS ON THIS MORNINGS KJAN
SOUNDING WAS AROUND 0.77 INCHES. MODELS CONTINUE TO SHOW AN INCREASE
THIS AFTERNOON TO VALUES AROUND 1.6-1.8 INCHES SOUTH OF I-20. VALUES
REACH AROUND AN INCH IN THE NORTH WHERE HEAVY RAINFALL AND MUCH RAIN
IS NOT ANTICIPATED. ABUNDANT RECENT RAINFALL HAS LEFT VERY SATURATED
GROUNDS/SWOLLEN CREEKS IN SOUTHEAST/SOUTH MISSISSIPPI. A FLASH FLOOD
WATCH REMAINS IN EFFECT FROM 18Z TODAY THROUGH 00Z WED FOR MAIN THE
HWY 84 CORRIDOR. THIS IS WHERE THE BEST MOISTURE/MOISTURE TRANSPORT
IS EXPECTED TO CONTINUE THROUGH TODAY. SVR POTENTIAL CONTINUES TO
LOOK LOW WITH LOW MLCAPES OF AROUND 400 J/KG AND 30KTS OR LESS OF
DEEP LAYER SHEAR. AN ISOLATED STRONG TO SVR STORM IS NOT COMPLETELY
OUT OF THE QUESTION WITH BETTER AREAS BEING ALONG AND SOUTH OF HWY 84.

FOGGY CONDITIONS OCCURRED EARLIER THIS MORNING AND SOME PLACES HAVE
NOT COMPLETELY LIFTED FROM THE 1/4 TO 1/2 MILE STATUS. THE DENSE FOG
ADVISORY WAS EXTENDED AN EXTRA HOUR IN THE EAST EARLIER THIS MORNING
BUT THE ENTIRE ADVISORY HAS NOW EXPIRED AT 10AM. FOG IS EXPECTED TO
CONTINUE TO LIFT AND CONDITIONS SHOULD IMPROVE OUTSIDE OF
THUNDERSTORMS.  OVERALL...WARM TEMPS WILL CONTINUE TODAY AND MAKE IT
FEEL A LITTLE MORE LIKE SPRING OUT TODAY.

ADJUSTED POPS UPWARD FOR LOCATIONS ALONG AND SOUTH OF I-20 GIVEN
RADAR TRENDS AND EXPECTED WEATHER FOR TODAY AND INCLUDED ISO-SCT
TSRA IN THESE LOCATIONS FOR THIS MORNING AND AFTERNOON.
OTHERWISE...GOING FORECAST LOOKED GOOD AND UPDATED PRODUCTS OUT
SHORTLY.  /28/

&&

.AVIATION...WIDESPREAD IFR/LIFR CONDITIONS WILL CONTINUE OVER MUCH
OF THE AREA INTO THE EARLY AFTERNOON. CONDITIONS WILL SLOWLY IMPROVE
TODAY WITH IFR/MVFR CIGS BY MID AFTERNOON AND MVFR/VFR VSBYS.
SHOWERS AND TSTMS WILL INCREASE IN COVERAGE. PERIODS OF HEAVY
RAINFALL CAN BE EXPECTED S OF THE INTERSTATE 20 CORRIDOR WITH
FLOODING POSSIBLE. A FEW STRONG...ISOLD SEVERE...STORMS WILL BE
POSSIBLE OVER SRN/SERN ZONES THIS AFTERNOON AND EVENING.

&&

.PREV DISCUSSION... /ISSUED 356 AM CST MON DEC 14 2009/

UPDATED FOR AVIATION DISCUSSION...

SHORT TERM...
TODAY THROUGH TUESDAY...MOISTURE WILL INCREASE SIGNIFICANTLY ACROSS
THE AREA TODAY WITH PWATS CLIMBING ABOVE 1.5 INCHES ALONG AND SOUTH
OF THE I-20 CORRIDOR AND UP CLOSE TO 2.0 IN THE SOUTHEAST. UPPER
TROUGHING WILL DEEPEN OVER THE MIDWEST TODAY AND THIS WILL PUSH A
COLD FRONT CLOSER TO THE AREA BY THIS AFTERNOON. PRECIPITATION WILL
DEVELOP SOUTHWEST OF THE AREA AS ISENTROPIC LIFT INCREASES AND
EVENTUALLY MOVE UP INTO THE SOUTHERN PORTIONS BY AROUND LUNCHTIME AND
SPREAD ACROSS THE REMAINDER OF THE AREA ALONG AND SOUTH OF I-20
DURING THE AFTERNOON HOURS. THE BEST MOISTURE TRANSPORT WILL OCCUR
OVER THE SOUTHERN PORTIONS OF THE AREA THIS AFTERNOON AND TONIGHT
GENERALLY ALONG AND SOUTH OF THE HWY 84 CORRIDOR AND THIS IS THE MAIN
AREA OF CONCERN FOR HEAVY RAINFALL. WITH THE RECENT RAINS OVER THE
SAME AREA THIS PAST WEEKEND FLASH FLOODING WILL AGAIN BE A CONCERN
THIS AFTERNOON AND TONIGHT FOR THESE AREAS SO A FLASH FLOOD WATCH IS
IN AFFECT FOR AN EXPECTED 1-3 INCHES OF RAINFALL.

AS FAR A SEVERE GOES...GFS BUFR SOUNDINGS THIS AFTERNOON AND EVENING
BECOME ALMOST SATURATED THROUGH THE COLUMN WITH MARGINAL ML CAPES OF
AROUND 400-600 J/KG AND ONLY 25KTS OF DEEP LAYER SHEAR. THE SEVERE
POTENTIAL LOOKS VERY LIMITED BUT CANNOT BE COMPLETELY RULED OUT. A
STRONG STORM OR TWO LOOKS MORE LIKELY THIS AFTERNOON AND EVENING
MAINLY ALONG AND SOUTH OF HWY 84.

THE COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT AND STALL OVER THE
SOUTHERN PORTIONS OF THE AREA TUESDAY MORNING. ANOTHER STRONG SHORT
WAVE WILL TRAVERSE THE BOUNDARY TUESDAY MORNING INTO TUESDAY
AFTERNOON AND THIS WILL KICK OFF ANOTHER ROUND OF SHOWERS AND STORMS
MAINLY FOR AREAS SOUTH OF I-20. THE SHORTWAVE WILL EVENTUALLY PUSH
THE FRONT FAR ENOUGH SOUTH TUESDAY AFTERNOON AND EARLY EVENING
TAKING THE RAIN ALONG WITH IT. HIGH PRESSURE WITH COOLER/DRIER AIR
WILL CONTINUE TO PUSH IN BEHIND THE FRONT THROUGH THE DAY FROM NORTH
TO SOUTH.

AS FAR AS GUIDANCE GOES HAVE DECIDED TO RAISE POPS ABOVE GUIDANCE
FOR AREAS ALONG AND SOUTH OF THE I-20 CORRIDOR THROUGH THE PERIOD.
SREF GUIDANCE ALONG WITH THE EURO/NAM PUSH THE PRECIP A LITTLE
FURTHER TO THE NORTH THAN THE OPERATIONAL GFS. STUCK PRETTY CLOSE TO
TEMPERATURE GUIDANCE THROUGH THE PERIOD./15/

LONG TERM...

TUESDAY NIGHT THROUGH THURSDAY...

THE SRN EXTENT OF A CHILLY POLAR AIRMASS WILL SURGE SOUTHWARD INTO
THE FORECAST AREA TUES NIGHT/WEDNESDAY. GFS MOS IS LIKELY NOT
HANDLING THE SHALLOW NATURE OF THE AIRMASS AND LOOKS TOO WARM WHEN
COMPARED TO EXPLICIT OUTPUT...PARTICULARLY FOR WED/THURS HIGHS AND
LOWERED THEM A BIT. THE POSITION OF THE SFC HIGH CENTER...WHICH WILL
SHIFT EWD ACROSS THE MIDWEST AND OH VALLEY...WILL NOT BE IDEAL FOR
FOR SFC RADIATIONAL COOLING AND PERIODS OF HIGH CIRRUS MAY INTERRUPT
COOLING AS WELL SO WILL NOT CUT GFS MOS LOWS.

THURSDAY NIGHT THROUGH SUNDAY...

THE FORECAST FOR THE LONGER RANGE PERIODS IS OF LOWER THAN AVERAGE
CONFIDENCE GIVEN INCONSISTENCIES BETWEEN THE GFS AND ECMWF MODELS.

THE OPERATIONAL GFS IS KEEPING THE THE FORECAST AREA UNDER DRY
NORTHWEST FLOW AS WE GO FROM LATE WEEK INTO THE WEEKEND...AND IT
DE-EMPHASIZES SRN STREAM SHORTWAVE ENERGY THEREBY KEEP ANY GULF LOW
DEVELOPMENT SUPPRESSED WELL TO OUR SOUTH. THE 00Z ECMWF ON THE OTHER
HAND CONTINUES TO SUGGEST THAT SRN STREAM SHORTWAVE ENERGY WILL DIG
SWD OVER NRN MEXICO AND HELP INDUCE A NW GULF LOW THAT WOULD BRING
LIGHT-MDT RAINFALL TO THE SRN HALF OF THE FORECAST AREA FROM THURS
NIGHT AND FRIDAY. THE ECMWF IS ALSO MORE AGGRESSIVE IN DIGGING NRN
STREAM SHORTWAVE ENERGY SWD THROUGH THE PLAINS THUS BRINGING COLDER
AIR AND THE POTENTIAL FOR A FEW SNOW SHOWERS AS WE GO INTO SUNDAY.

WHILE THE THE ECMWF LOOKS A BIT EXTREME...IT HAS SUPPORT FROM
SEVERAL GFS ENSEMBLE MEMBERS AND THE UKMET IN AN EL NINO YEAR. SO
WE HAVE RAISED GFS MOS GUIDANCE POPS A LITTLE FOR THE FRI TO SAT
NIGHT PERIOD AND HAVE INDICATED A SMALLER HIGH/LOW TEMPERATURE RANGE
THAN GFS MOS BASED ON GREATER CLOUD COVERAGE EXPECTED. ANY
PRECIPITATION IS EXPECTED TO LIGHT IF IT OCCURS...AND TEMPERATURES
COULD GET VERY CHILLY AS WE GO THROUGH THE WEEKEND IF THE 00Z ECMWF
VERIFIES. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  50  52  36 /  96  79  49   8
MERIDIAN      70  53  55  37 /  97  90  55  12
VICKSBURG     67  48  52  35 /  96  67  36   7
HATTIESBURG   73  57  58  40 / 100 100  96  16
NATCHEZ       66  50  53  37 / 100  84  75  10
GREENVILLE    63  43  49  31 /  29  21  13   5
GREENWOOD     66  44  53  31 /  34  26  12   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MSZ052-054>066-
     072>074.

LA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR LAZ024-026.

AR...NONE.
&&

28/EC/15/03
Hazardous weather outlook, Dec 14, 2:29 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CST MON DEC 14 2009

ARZ074-075-LAZ007>009-MSZ018-019-025>035-040-041-152030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
229 PM CST MON DEC 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ015-016-023-025-MSZ036>039-042>051-053-152030-
RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-HOLMES-ATTALA-WINSTON-
NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-CLAIBORNE-
229 PM CST MON DEC 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES INTO THE REGION. THESE STORMS WILL
HAVE THE POTENTIAL FOR HEAVY RAINFALL...WIND GUSTS TO 40 MPH AND
SMALL HAIL.

FOR TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ024-026-MSZ052-054>066-072>074-152030-
CATAHOULA-CONCORDIA-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
229 PM CST MON DEC 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

ONE TO THREE INCHES OF ADDITIONAL RAINFALL...WITH LOCALLY HIGHER
AMOUNTS...ARE POSSIBLE THIS AFTERNOON THROUGH TUESDAY. THE
GROUND REMAINS SATURATED FROM EARLIER RAINS AND MANY LOCAL
CREEKS...RIVERS AND STREAMS WILL BE AT HIGH LEVELS. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR TODAY THROUGH TUESDAY.

A FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. ONE
OR TWO SEVERE STORMS CAN NOT BE RULED OUT WITH THE PRIMARY RISK
BEING WIND GUSTS TO 60 MPH AND PENNY SIZED HAIL.

A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. AREAS OF RAIN WILL
CONTINUE IN THE WAKE OF THE FRONT EARLY TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Special weather statement, Dec 14, 12:57 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1257 PM CST MON DEC 14 2009

MSZ073-074-141925-
FORREST MS-LAMAR MS-
1257 PM CST MON DEC 14 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WINDS
WAS LOCATED FROM WEST HATTIESBURG TO 3 MILES SOUTHWEST OF
BAXTERVILLE AT 1257 PM CST...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN LAMAR AND NORTHERN FORREST COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

BYB
Local storm report, Dec 14, 1:15 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     LIGHTNING        7 NNW PURVIS            31.24N 89.45W
12/14/2009                   LAMAR              MS   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING IN THE OAKGROVE COMMUNITY.

&&

BRYANT
Local storm report, Dec 14, 1:42 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     LIGHTNING        HATTIESBURG             31.31N 89.31W
12/14/2009                   FORREST            MS   EMERGENCY MNGR

            2 HOMES STRUCK BY LIGHTNING AROUND THE HATTIESBURG METRO
            AREA. ONE IN HATTIESBURG PROPER. ONE IN PETAL.

&&

BRYANT
Special weather statement, Dec 14, 1:48 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CST MON DEC 14 2009

MSZ050-051-142015-
NEWTON MS-SCOTT MS-
148 PM CST MON DEC 14 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 8 MILES WEST OF LAWRENCE AT 147 PM CST...MOVING EAST AT 40
MPH.

VERY HEAVY RAIN AND FREQUENT LIGHTNING IS ALSO POSSIBLE WITH THIS
STORM.

PEOPLE IN SOUTHEASTERN SCOTT AND NEWTON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

BYB
Local storm report, Dec 14, 2:08 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     FLASH FLOOD      PURVIS                  31.14N 89.41W
12/14/2009                   LAMAR              MS   LAW ENFORCEMENT

            SEVERAL STREETS UNDERWATER. PARKING LOT OF A SERVICE
            STATION FLOODED.

&&

AG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 9:03 AM CSTDense Fog AdvisoryJANClarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 14 more57 min
Dec 14, 1:59 PM CSTFlash Flood WarningJANForrest, Lamar6 hr
Dec 14, 2:59 PM CSTFlash Flood WarningJANClarke, Covington, Jasper, Jefferson Davis, Jones, Smith3 hr
Dec 14, 3:18 PM CSTFlash Flood WarningJANCopiah, Franklin, Jefferson, Lawrence, Lincoln3 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.